Alert archive / Louisiana / Coastal Flood Warnings in 2021
Coastal Flood Warning 3, NWS Lake Charles, LA
NWS Lake Charles, LA issued this coastal flood warning at May 22, 2021, 3:47 AM CDT for Cameron Parish, Louisiana. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 22, 2021, 3:47 AM CDT (08:47 UTC)
- Expired
- May 22, 2021, 4:00 PM CDT
- In force
- 12 hr
- Issued by
- NWS Lake Charles, LA
County Cameron Parish, LA
The radar
The Lake Charles radar (KLCH), 31 km from the middle of the area, began a volume at 08:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 8.8 hours before the alert went out and 30 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 279 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 593 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 182 m²/s²
- 0-3 km storm-relative helicity
- 182 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.7
The text
As transmitted.
621 WHUS44 KLCH 220847 CFWLCH URGENT - IMMEDIATE BROADCAST REQUESTED Coastal Hazard Message National Weather Service Lake Charles LA 347 AM CDT Sat May 22 2021 LAZ052-073-074-TXZ215-221700- /O.UPG.KLCH.CF.Y.0009.000000T0000Z-210522T1000Z/ /O.NEW.KLCH.CF.W.0003.210522T0847Z-210522T2100Z/ Vermilion-West Cameron-East Cameron-Jefferson- 347 AM CDT Sat May 22 2021 ...COASTAL FLOOD WARNING IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON... * WHAT...Significant coastal flooding. * WHERE...In Louisiana, Vermilion, West Cameron and East Cameron Parishes. In Texas, Jefferson County. * WHEN...Until 4 PM CDT this afternoon. * IMPACTS...Numerous roads may be closed. Low lying property including homes, businesses, and some critical infrastructure will be inundated. Some shoreline erosion will occur. * ADDITIONAL DETAILS...Water levels will range from 2 to 2.5 feet mean higher high water at the time of high tide early this morning and again early this afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take the necessary actions to protect flood-prone property. If travel is required, do not drive around barricades or through water of unknown depth. && $$ LAZ041-TXZ216-221700- /O.EXT.KLCH.CF.Y.0009.000000T0000Z-210522T2100Z/ Calcasieu-Orange- 347 AM CDT Sat May 22 2021 ...COASTAL FLOOD ADVISORY NOW IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON... * WHAT...Minor coastal flooding. * WHERE...In Louisiana, Calcasieu Parish. In Texas, Orange County. * WHEN...Until 4 PM CDT this afternoon. * IMPACTS...Flooding of lots, parks, and roads with only isolated road closures expected. * ADDITIONAL DETAILS...Elevated water levels will continue on Sabine and Calcasieu Lakes due to a combination of freshwater drainage from the Sabine, Neches, and Calcasieu Rivers, and above normal tides along the coast. PRECAUTIONARY/PREPAREDNESS ACTIONS... If travel is required, allow extra time as some roads may be closed. Do not drive around barricades or through water of unknown depth. Take the necessary actions to protect flood-prone property. && $$ LAZ053-054-221700- /O.EXT.KLCH.CF.Y.0009.000000T0000Z-210522T2100Z/ Iberia-St. Mary- 347 AM CDT Sat May 22 2021 ...COASTAL FLOOD ADVISORY NOW IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON... * WHAT...Minor coastal flooding. * WHERE...St. Mary and Iberia Parishes. * WHEN...Until 4 PM CDT this afternoon. * IMPACTS...Flooding of lots, parks, and roads with only isolated road closures expected. * ADDITIONAL DETAILS...Water levels will range from 1 to 2 feet mean higher high water at the time of high tide early this afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... If travel is required, allow extra time as some roads may be closed. Do not drive around barricades or through water of unknown depth. Take the necessary actions to protect flood-prone property. && $$ For more information from the National Weather Service visit https://weather.gov/lch
2 follow-up statements
544 WHUS44 KLCH 221609 CFWLCH Coastal Hazard Message National Weather Service Lake Charles LA 1109 AM CDT Sat May 22 2021 LAZ052-073-074-TXZ215-222100- /O.CON.KLCH.CF.W.0003.000000T0000Z-210522T2100Z/ Vermilion-West Cameron-East Cameron-Jefferson- 1109 AM CDT Sat May 22 2021 ...COASTAL FLOOD WARNING REMAINS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON... * WHAT...Significant coastal flooding. * WHERE...In Louisiana, East Cameron, Vermilion and West Cameron Parishes. In Texas, Jefferson County. * WHEN...Until 4 PM CDT this afternoon. * IMPACTS...Numerous roads may be closed. Low lying property including homes, businesses, and some critical infrastructure will be inundated. Some shoreline erosion will occur. * ADDITIONAL DETAILS...Water levels will range from 2 to 2.5 feet mean higher high water at the time of high tide early this afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take the necessary actions to protect flood-prone property. If travel is required, do not drive around barricades or through water of unknown depth. && $$ LAZ041-TXZ216-222100- /O.CON.KLCH.CF.Y.0009.000000T0000Z-210522T2100Z/ Calcasieu-Orange- 1109 AM CDT Sat May 22 2021 ...COASTAL FLOOD ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON... * WHAT...Minor coastal flooding. * WHERE...In Louisiana, Calcasieu Parish. In Texas, Orange County. * WHEN...Until 4 PM CDT this afternoon. * IMPACTS...Flooding of lots, parks, and roads with only isolated road closures expected. * ADDITIONAL DETAILS...Elevated water levels will continue on Sabine and Calcasieu Lakes due to a combination of freshwater drainage from the Sabine, Neches, and Calcasieu Rivers, and above normal tides along the coast. PRECAUTIONARY/PREPAREDNESS ACTIONS... If travel is required, allow extra time as some roads may be closed. Do not drive around barricades or through water of unknown depth. Take the necessary actions to protect flood-prone property. && $$ LAZ053-054-222100- /O.CON.KLCH.CF.Y.0009.000000T0000Z-210522T2100Z/ Iberia-St. Mary- 1109 AM CDT Sat May 22 2021 ...COASTAL FLOOD ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON... * WHAT...Minor coastal flooding. * WHERE...St. Mary and Iberia Parishes. * WHEN...Until 4 PM CDT this afternoon. * IMPACTS...Flooding of lots, parks, and roads with only isolated road closures expected. * ADDITIONAL DETAILS...Water levels will range from 1 to 2 feet mean higher high water at the time of high tide early this afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... If travel is required, allow extra time as some roads may be closed. Do not drive around barricades or through water of unknown depth. Take the necessary actions to protect flood-prone property. && $$ For more information from the National Weather Service visit https://weather.gov/lch
005 WHUS44 KLCH 222059 CFWLCH Coastal Hazard Message National Weather Service Lake Charles LA 359 PM CDT Sat May 22 2021 LAZ052-073-074-TXZ215-230500- /O.EXP.KLCH.CF.W.0003.000000T0000Z-210522T2100Z/ /O.EXB.KLCH.CF.Y.0009.210522T2100Z-210523T1300Z/ Vermilion-West Cameron-East Cameron-Jefferson- 359 PM CDT Sat May 22 2021 ...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 8 AM CDT SUNDAY... ...COASTAL FLOOD WARNING WILL EXPIRE AT 4 PM CDT THIS AFTERNOON... * WHAT...Minor coastal flooding expected. * WHERE...In Louisiana, Vermilion, West Cameron and East Cameron Parishes. In Texas, Jefferson County. * WHEN...Until 8 AM CDT Sunday. * IMPACTS...Flooding of lots, parks, and roads with only isolated road closures expected. * ADDITIONAL DETAILS...Water levels near the coast will range from 1.5 to 2.0 feet mean higher high water around time of high tide. PRECAUTIONARY/PREPAREDNESS ACTIONS... If travel is required, allow extra time as some roads may be closed. Do not drive around barricades or through water of unknown depth. Take the necessary actions to protect flood-prone property. && $$ LAZ053-054-222200- /O.EXP.KLCH.CF.Y.0009.000000T0000Z-210522T2100Z/ Iberia-St. Mary- 359 PM CDT Sat May 22 2021 ...COASTAL FLOOD ADVISORY WILL EXPIRE AT 4 PM CDT THIS AFTERNOON... Water levels have receded below advisory levels. $$ LAZ041-TXZ216-230500- /O.EXT.KLCH.CF.Y.0009.000000T0000Z-210523T1300Z/ Calcasieu-Orange- 359 PM CDT Sat May 22 2021 ...COASTAL FLOOD ADVISORY NOW IN EFFECT UNTIL 8 AM CDT SUNDAY... * WHAT...Minor coastal flooding. * WHERE...In Louisiana, Calcasieu Parish. In Texas, Orange County. * WHEN...Until 8 AM CDT Sunday. * IMPACTS...Flooding of lots, parks, and roads with only isolated road closures expected. * ADDITIONAL DETAILS....Elevated water levels will continue on Sabine and Calcasieu Lakes due to a combination of freshwater drainage from the Sabine, Neches, and Calcasieu Rivers, and above normal tides along the coast. PRECAUTIONARY/PREPAREDNESS ACTIONS... If travel is required, allow extra time as some roads may be closed. Do not drive around barricades or through water of unknown depth. Take the necessary actions to protect flood-prone property. && $$ For more information from the National Weather Service visit https://weather.gov/lch
What forecasters said that day
The local office's own words before this coastal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this coastal flood warning went out at May 22, 12:02 AM CDT, 3 hours 45 minutes earlier.
Area forecast discussion, May 22, 12:02 AM CDT, 3 hours 45 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
1202 AM CDT Sat May 22 2021
.DISCUSSION...
06Z TAFS
&&
.AVIATION...
An area of low pressure moving into the central Texas coast will
continue to stream scattered showers and thunderstorms across the
region primarily impacting BPT and LCH through late morning.
Ceilings will prevail VFR outside of precipitation dropping to
MVFR in the vicinity of showers. The pressure gradient from the
aforementioned low will maintain gusty southeasterly flow through
the evening before diminishing Saturday night.
Jones
&&
.PREV DISCUSSION... /issued 1026 PM CDT Fri May 21 2021/
DISCUSSION...
Local 88Ds have been surprisingly quiet this evening with hardly
any development once the daytime batch of showers/storms moved out
of the forecast area. Also not seeing a whole lot of activity
upstream over the Gulf. However am hesitant to lower the elevated
POPs for the overnight hours mainly over sern TX/border parishes
of swrn LA given the ridiculously moist airmass (00z KLCH
sounding showed a PWAT exceeding 2.1 inches which is record-
nearing for the date) and somewhat unstable airmass in place as
well as the tropical/subtropical area of low pressure drifting wwd
across the wrn Gulf. Likewise, have no intention of changing the
inherited Flash Flood Watch as anything which develops overnight
certainly has the capability of producing a good amount of precip
given the high moisture content and good efficiency of recent
rainmakers. Elsewhere, inherited grids looked in good shape per
obs/trends.
One change that was made this evening was to extend the Coastal
Flood Advisory through the next high tide cycle which is coming up
over the next few hours. Latest obs from along the coast and
adjoining tributaries showed water levels were either still above
minor flood stage or far enough above predicted levels that
they'll easily top flood stage sometime overnight. The zone
package was already issued with the updated headlines.
25
MARINE...
The inherited SCA/SCEC headlines were extended through Saturday
morning to account for the continued elevated erly/serly winds
expected on the coastal waters/inland lakes & bays.
25
PREV DISCUSSION... /issued 642 PM CDT Fri May 21 2021/
DISCUSSION...
00Z TAFS
AVIATION...
An area of low pressure centered over the western gulf will
continue to stream bands of showers and thunderstorms across the
region tonight into early tomorrow. Periods of visibility reducing
heavy rainfall will be possible within some of these storms. The
proximity of the low will maintain gusty southeasterly winds at
all terminals until Saturday afternoon. Winds will gradually
diminish Saturday evening. Ceilings will alternate between VFR
and MVFR early this evening becoming MVFR overnight. VFR will
become reestablished Saturday afternoon.
Jones
PREV DISCUSSION... /issued 406 PM CDT Fri May 21 2021/
SYNOPSIS...
A distinct circulation is noted on vsbl satellite about 240 miles
south of Sabine Pass. NHC raised the potential of tropical
cyclone development with this system to 60 percent this aftn.
However, this disturbance remains weak, with considerable dry air
entrainment on the south and east side of the system and
relatively cool shelf waters helping to limit overall development.
The system is expected to move northwestward toward the cntl TX
coast through tonight, and should be inland by Saturday morning.
A midlevel circulation is also evident over the western Gulf on
recent WV imagery, with deep southerly flow between this feature
and the amplified upper ridge over the eastern CONUS sustaining
the plume of deep tropical moisture over the region. Broad lift
acrs the area combined with the anomalously high moisture content
was producing widespread showers and a few isolated tstms acrs the
area. So far however, rainfall hasn't focused over any particular
area to cause additional flood concerns.
24
DISCUSSION...
SHORT TERM (Tonight through Saturday night)...
Regardless of any tropical development with the system in the
Gulf, the primary concerns over the next 12 to 24 hours remains
flash flood potential and coastal flooding/high tide levels. CAM
guidance (and to a lesser degree the global models) suggest aftn
convection will gradually diminish over the area this evening.
Satellite/radar trends tend to support this idea attm as there
appears to be little development occurring further upstream over
the northern Gulf. Area QPF amounts tonight into Saturday are not
exceptionally high, ranging from around one half inch to less than
2 inches. Of concern however, is the possibility of a training
band of convection developing overnight into Saturday morning,
which could potentially produce excessive rainfall and compound
any flood problems, especially with precip water values in excess
of 2 inches. Because of this, will leave the Flash Flood Watch in
place, and have extended it through 12Z Saturday.
The pres gradient between the Gulf disturbance and sfc high pres
over the SE states will keep elevated east to southeast winds
over the region, and this will produce abv normal tides along the
coast. Water levels have fluctuated near the 2 FT MHHW minor
flood threshold this aftn but are beginning to subside as low tide
approaches, but are expected to rise again later tonight.
Saturday into Saturday night, the axis of highest moisture/PoPs
will shift westward acrs SE TX. With abv normal precipitation
totals over the past week and saturated ground, an extension of
the Flash Flood Watch may be warranted on Saturday. Otherwise,
drier air should begin to mix into the area from the east as the
upper ridge builds west, with rain chcs finally abating for the
last half of the weekend.
24
LONG TERM [Sunday through Friday]...
Surface and upper level high ridge into the area from the east to
begin the long term forecast, allowing for more appreciably dry
weather over much of the region. The exception is for some mostly
diurnally driven convection possible in SE TX and far W LA along the
periphery of the aforementioned ridge.
By Wednesday, decent model agreement in both the surface and upper
ridge sliding back east of the region. In return, deeper southerly
flow develops and PWATS rise back in excess of 1.50 inches or so.
Globals also in decent agreement in a subtle shortwave passing aloft
in the mostly zonal greater flow pattern. Jet dynamics not overly
impressive, so thinking while it might be a little wetter area wide
on Wednesday, it'll still only be a day of slightly enhanced diurnal
convection depending on the exact timing of the shortwave.
Towards the end of the long term, upper level ridge migrates towards
the Mexican Plateau and deep southern Plains. This should help
suppress convection Thursday/Friday depending on its exact location,
but could still see some isolated diurnal activity.
In regards to temperatures, expect near climatological normal to
start the long term period, with a slight warm up to slightly above
towards the latter half of the period.
50
MARINE...
Modt to strong east to southeast winds will continue over the
coastal waters through Saturday due to a strong pres gradient
between sfc high pres over the eastern US and an area of lower
pres near the TX coast. A Small Craft Advisory remains in effect
of the coastal waters zones as strong winds and elevated seas are
expected to persist, and may be extended into Saturday as recent
guidance trends suggest. An active weather pattern will continue
as a series of disturbances aloft move northward over the region.
Some thunderstorms will be capable of producing strong gusty
winds, higher seas and waterspouts, along with heavy rainfall to
great reduce visibility.
Showers and tstms will decrease by late in the weekend and into
early next week as high pres builds over the region. Winds will
also diminish and become more southeasterly.
24
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 79 67 84 63 / 90 20 20 0
LCH 79 71 83 67 / 100 40 50 10
LFT 78 68 84 64 / 90 20 20 0
BPT 79 71 80 68 / 80 60 80 20
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...Flash Flood Watch until 7 AM CDT Saturday for LAZ027-030-031-041-
042-073-074.
Coastal Flood Advisory until 5 AM CDT Saturday for LAZ041-
052>054-073-074.
TX...Flash Flood Watch until 7 AM CDT Saturday for TXZ180-201-215-216-
259>262.
Coastal Flood Advisory until 5 AM CDT Saturday for TXZ215-216.
GM...Small Craft Advisory until 10 AM CDT Saturday for GMZ450-452-455-
470-472-475.
Small Craft Exercise Caution until 10 AM CDT Saturday for GMZ430-
432-435.
&&Hazardous weather outlook, May 21, 4:12 PM CDT, 11 hours 35 minutes before
Hazardous Weather Outlook National Weather Service Lake Charles LA 412 PM CDT Fri May 21 2021 LAZ027-030-031-042-TXZ180-201-259>262-222115- Vernon-Beauregard-Allen-Jefferson Davis-Tyler-Hardin-Northern Jasper- Northern Newton-Southern Jasper-Southern Newton- 412 PM CDT Fri May 21 2021 ...FLASH FLOOD WATCH IN EFFECT THROUGH SATURDAY MORNING... This Hazardous Weather Outlook is for southwest Louisiana, west central Louisiana and southeast Texas. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. The probability of widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LAZ052>054-222115- Vermilion-Iberia-St. Mary- 412 PM CDT Fri May 21 2021 ...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 10 PM CDT THIS EVENING... This Hazardous Weather Outlook is for south central Louisiana and southwest Louisiana. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Coastal Flood Advisory. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. An east to southeast fetch will persist through the middle of next week, which will continue to result in above normal tide levels. Additional coastal flood advisories may be needed. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LAZ041-073-074-TXZ215-216-222115- Calcasieu-West Cameron-East Cameron-Jefferson-Orange- 412 PM CDT Fri May 21 2021 ...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 10 PM CDT THIS EVENING... ...FLASH FLOOD WATCH IN EFFECT THROUGH SATURDAY MORNING... This Hazardous Weather Outlook is for southwest Louisiana and southeast Texas. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. Coastal Flood Advisory. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. An east to southeast fetch will persist through the middle of next week, which will continue to result in above normal tide levels. Additional coastal flood advisories may be needed. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LAZ028-029-032-033-043>045-055-222115- Rapides-Avoyelles-Evangeline-St. Landry-Acadia-Lafayette- Upper St. Martin-Lower St. Martin- 412 PM CDT Fri May 21 2021 This Hazardous Weather Outlook is for central Louisiana, south central Louisiana and southwest Louisiana. .DAY ONE...Tonight. Scattered showers can be expected. Rainfall amounts should remain low, with totals less than one half inch. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. The probability of widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. GMZ450-452-455-470-472-475-222115- Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM-Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 412 PM CDT Fri May 21 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM CDT SATURDAY... This Hazardous Weather Outlook is for the Gulf of Mexico. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Small Craft Advisory. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Winds and seas will remain elevated through early next week, and exercise caution headlines or advisories may be needed. Conditions are expected to improve by mid week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. GMZ430-432-435-222115- Sabine Lake-Calcasieu Lake-Vermilion Bay- 412 PM CDT Fri May 21 2021 This Hazardous Weather Outlook is for the coastal lakes and bays of the Gulf of Mexico. .DAY ONE...Tonight. Moderate to strong east to southeast winds can be expected tonight, and small craft should exercise caution. In addition, scattered showers and isolated storms can be expected. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Winds and seas will remain elevated through at least Saturday, and exercise caution headlines may be needed. Conditions are expected to improve by late in the weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Coastal Flood Warnings in Louisiana, 2021Coastal Flood Warnings in Texas, 2021Every coastal flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.